Ablation and anticoagulants : Hi All, me... - AF Association

AF Association
19,706 members24,098 posts

Ablation and anticoagulants

Maura5
Maura5

Hi All, me again!

Just a follow up from my previous posts. As you know I had an ablation for AF last Monday and was prescribed Rivaroxaban to take for six weeks afterwards. As with my previous experience with Apixaban, Rivaroxaban is affecting me in exactly the same way, breathless, dizzy, feeling faint and much lowered BP. ie the last BP reading anyone could get was 68/54 that was yesterday & haven’t been able to record one since. I have spoken to my EP who has sent instructions to my GP to prescribe Dabigatran so will switch to that tomorrow. I would be interested in anyone else’s experience with this drug please?

15 Replies
oldestnewest

I have been taking dabigatran (Pradaxa) for 3 years.

It was prescribed immediately after my ablation along with a month's supply of antacid tablets. After a few days my normally rock- solid stomach felt off. I posted on here and the amazingly wise CDreamer responded. Pradaxa needs an acid stomach. Google it & you can confirm it.

So I ditched the antacid and have had no further problems. I take the capsule after a meal, one per 12 hours. Do not put a capsule onto a damp saucer because it will dissolve releasing white balls which taste vile.

It is expensive stuff, about £56/month. There is an antidote called Praxbind.

Best wishes & good luck.

Maura5
Maura5
in reply to jennydog

Thank you very much for the info! Very interesting x

BobD
BobDVolunteer

Sorry but I do not understand how an anticoagulant which slows the speed at which blood clots can cause the symptoms you describe and wonder if they are not more likely side effects of the ablation. Maybe you just need to go to old fashioned warfarin.

Maura5
Maura5
in reply to BobD

I’ve had a scan to see if all was well after the ablation and thank goodness it is. Not everyone reacts in the same way BobD and I’m sorry if you don’t understand it!

My EP has decided to try me with dabigatran before moving on to warfarin and I think he’s probably best placed to decide.

My question was simply asking about other people’s experience with Dabigatran, not for a diagnosis.

Maura, we answer all questions on this forum with politeness and kindness. Bob just made a comment in an effort to help you. Sometimes the responses are not what we want to hear, but people take time to answer our posts and help if they can. Replies and advice are given with a kind heart.

Thanks, maybe I took it the wrong way. Stressful times x

Yes, AF and all it brings is stressful and trying to get our pills right is never easy. Please let us know if you find a solution as it may very well help someone else.

Wishing you a speedy answer to your problem, so that you can feel well again.

Jean

I will definitely do that, just want to get this medication sorted and praying I find something that suits me and my low BP very soon. Thank you

KandM
KandM
in reply to jeanjeannie50

😀 well explained x

jeanjeannie50
jeanjeannie50
in reply to BobD

I think the fillers in tablets have a lot to answer for Bob. They certainly have an effect on me. Think I'll always stay on warfarin too.

Jean

Yes I took dabigatran from January 4th to may 8th for pre / post ablation. No problems at all. Hardly any difference in bleeding on shaving cuts , walked into an open drawer so major bang on thigh ( one that makes you swear) but no bruising

I have read that it can give you a acid reflux and was prescribed lazoprazole post ablation but the list of side effects for that is bigger than that of dabigatran and as I had not had any issues any way pre ablation ,I stopped taking them!

Dabigatran changed my view on A/C. So even if I am not taking them now I probably would in future if they became necessary.

Hope this helps

Maura5
Maura5
in reply to KMRobbo

Thank you very much for your reply, it was both helpful and reassuring.

Just when I though I might turn a corner, had a 2 1/2 hour episode of AF this morning 🙄 I’m trying to stay positive

Are you taking a beta blocker or calcium channel blocker?. Those symptoms sound more like what some of us experience with those.

No I’m not taking either

You may also like...